Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 29, 2016, 4:35 AM EST for Coweta County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2016, 4:35 AM EST (09:35 UTC)
- Expired
- Dec 29, 2016, 5:00 AM EST
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.6 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WWUS82 KFFC 290935
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
435 AM EST THU DEC 29 2016
GAZ053-291000-
Coweta GA-
435 AM EST THU DEC 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR COWETA COUNTY UNTIL 500 AM EST...
At 435 AM EST...a strong thunderstorm was over Plant Yates, or 9
miles northwest of Newnan...moving east at 40 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Newnan, Tyrone, Sharpsburg, Turin, East Newnan, Madras, Thomas
Crossroads, Arnco-Sargent and Cannongate.
LAT...LON 3345 8497 3344 8494 3346 8491 3348 8462
3344 8463 3341 8461 3329 8462 3340 8501
TIME...MOT...LOC 0935Z 277DEG 34KT 3344 8494
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 29, 3:14 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Dec 29, 3:14 AM EST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 314 AM EST Thu Dec 29 2016 .SHORT TERM /Today through Friday/... Main concern in the short term periods is timing of shra/tsra associated with short wave and front moving through the state today. Appears threat for severe storms diminishing but not zero until storms move out of area by noon. Hires models doing fairly well with timing and character of convection. SHRA/TSRA should clear ATL metro area by 7am, MCN and CSG areas by 9am and out of CWA by noon. Winds will also be very strong today and tonight behind front, but greatest winds and impacts will be in higher elevations. Will maintain wind advisory in its current orientation and timing. Wind gusts greater than 35 mph may persist in higher elevations past 7a Friday. Temps much cooler Friday but still only a few degrees below average for this time of year. SNELSON .LONG TERM /Friday Night through Wednesday/... Models in pretty good agreement through the long term. The next system still progged to move into the CWA New Year's EVE and New Years Day. There could be enough cold air at the onset where some of the precipitation will be a mix of light rain/light snow across extreme northwest/north central GA early Saturday morning. Whatever mix may occur should change over to all rain by mid morning Saturday. Rain will increase in coverage Saturday afternoon with widespread rain over most of the CWA Saturday night and Sunday. As this system lifts northeast Sunday afternoon/night...another strong short wave will round the base of the h5 trough and deepen as it moves into the lower Mississippi Valley early Monday. This will bring another wave of showers and a few thunderstorms to the CWA for Monday and Monday night. Tuesday is a little problematic as the deep moisture moves off to the east but the cold front lags well behind. The GFS is a little drier and the ECMWF...however given that the front is still lagging...there could be enough moisture and instability to produce scattered showers and a few thunderstorms. The model guidance has picked up on this and have therefore left chance pops in for Tuesday. A strong 1040 surface high builds into the southeast US Wednesday pushing another strong cold front into the CWA. This front will have some moisture with it and have again gone with chance pops for Wednesday. As the cold air moves into the CWA...temperatures will be approaching freezing Wednesday night with some areas of the mountains not getting much above freezing on Thursday. With moisture over the region...have included a wintry mix for parts of north Georgia Wednesday night and Thursday. 17 && .AVIATION... 06Z Update... IFR conditions expected to continue until front moves through, around 12Z at ATL metro airports, 14-15Z at AHN/MCN/CSG. Expect mainly SHRA but could see some TS for a brief period before front moves thru. Rapid improvement in cigs and vsbys with SCT250 expected after these times. NW sfc winds will also increase to 14- 20kts with gusts to 30kts behind front at those times before decreasing to around 10kts after 00Z. //ATL Confidence...06Z Update... High confidence on all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 59 33 49 30 / 60 0 0 0 Atlanta 59 34 48 32 / 50 0 0 0 Blairsville 50 28 40 25 / 30 5 0 0 Cartersville 55 32 47 29 / 30 0 0 0 Columbus 64 36 53 33 / 70 0 0 0 Gainesville 57 32 47 30 / 40 0 0 0 Macon 65 35 53 29 / 70 0 0 0 Rome 55 32 48 28 / 20 0 0 0 Peachtree City 60 33 49 29 / 50 0 0 0 Vidalia 72 38 54 34 / 60 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 7 AM this morning to 7 AM EST Friday for the following zones: Dade...Fannin...Gilmer...Lumpkin...Murray... Towns...Union...Walker...White. && SHORT TERM...SNELSON LONG TERM....17 AVIATION...SNELSON
Hazardous weather outlook, Dec 28, 8:15 PM EST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 PM EST WED DEC 28 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 815 PM EST WED DEC 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... LATE TONIGHT INTO THURSDAY MORNING...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF AN APPROACHING COLD FRONT. THE GREATEST CHANCE FOR SEVERE DEVELOPMENT WILL BE IN THE 11 PM TO 6 AM PERIOD...MAINLY FROM ATLANTA NORTHWARD. DAMAGING WINDS AND ISOLATED BRIEF SPIN UP TORNADOES ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY IN THE EARLY MORNING HOURS FOR MAINLY NORTH GEORGIA...ALTHOUGH ANY STORMS SHOULD WEAKEN AND TRANSITION INTO CENTRAL GEORGIA BY MID TO LATE MORNING. THE STRONGEST STORMS WILL HAVE MAIN THREATS OF DAMAGING WINDS AND BRIEF SPIN UP TORNADOES. STRONG GUSTY WINDS ARE ALSO EXPECTED BEHIND THE FRONT...MAINLY ACROSS THE HIGHER ELEVATIONS OF NORTH GEORGIA THURSDAY INTO FRIDAY MORNING. A WIND ADVISORY HAS BEEN ISSUED. OTHERWISE...EXPECT THE NEXT CHANCE FOR ANY THUNDERSTORMS IN THE SUNDAY NIGHT THROUGH MONDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 29, 3:31 AM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 AM EST THU DEC 29 2016
GAZ023>025-034-035-290900-
Gwinnett GA-Barrow GA-Banks GA-Jackson GA-Hall GA-
331 AM EST THU DEC 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GWINNETT...NORTHERN
BARROW...SOUTHERN BANKS...JACKSON AND SOUTHERN HALL COUNTIES UNTIL
400 AM EST...
At 331 AM EST...a strong thunderstorm was over Flowery Branch, or 10
miles east of Cumming...moving east at 50 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Gainesville, Jefferson, Commerce, Sugar Hill, Buford, Braselton,
Flowery Branch, Oakwood, Maysville, Arcade, Hoschton, Pendergrass,
Talmo, Rest Haven, Candler, Buford Dam-Lake Lanier Parks, Apple
Valley, Aqualand Park, Chateau Elan and Peach State Speedway.
LAT...LON 3427 8343 3400 8347 3399 8348 3411 8409
3419 8405 3420 8399 3421 8398 3422 8396
3423 8397 3424 8395
TIME...MOT...LOC 0831Z 271DEG 42KT 3417 8396Special weather statement, Dec 29, 4:12 AM EST, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 AM EST THU DEC 29 2016
GAZ025-027-035>038-290945-
Madison GA-Oglethorpe GA-Oconee GA-Barrow GA-Clarke GA-Jackson GA-
412 AM EST THU DEC 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHWESTERN
OGLETHORPE...NORTHERN OCONEE...EASTERN BARROW...CLARKE AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 445 AM EST...
At 412 AM EST...a strong thunderstorm was over Bear Creek Reservoir,
or 8 miles west of Athens...moving east at 60 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Lexington, Athens, Statham, Comer, Winterville, Bogart, Crawford,
Colbert, Arnoldsville, Carlton, Hull, Athens-Clarke County,
Whitehall, Smithonia, Beechwood Hills, Bear Creek Reservoir, Watson
Mill Bridge State Park, Westgate Park, Sandy Creek Recreation Area
and State Botanical Garden Of Ga.
LAT...LON 3396 8367 3405 8365 3407 8300 3383 8306
TIME...MOT...LOC 0912Z 272DEG 51KT 3400 8352Special weather statement, Dec 29, 4:26 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
426 AM EST THU DEC 29 2016
GAZ027-291000-
Madison GA-
426 AM EST THU DEC 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 500 AM
EST...
At 426 AM EST...a strong thunderstorm was over Danielsville...moving
east at 40 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. Remember...if you can hear thunder...you
are close enough to be struck by lightning. Electrical
appliances should not be used unless in an emergency.
Some locations in the path of this storm include
Danielsville, Comer, Ila, Carlton, Neese, Diamond Hill, Paoli and
Pocataligo.
LAT...LON 3421 8309 3417 8310 3415 8306 3412 8305
3411 8303 3410 8304 3408 8301 3408 8300
3404 8298 3406 8337 3423 8331 3424 8318
3424 8317 3425 8311
TIME...MOT...LOC 0926Z 274DEG 37KT 3414 8324Local storm report, Dec 29, 4:33 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 AM EST THU DEC 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 1 W THYATIRA 34.14N 83.56W
12/29/2016 JACKSON GA 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN IN THE AREA OF
MAGNOLIA AVENUE AND DAVID STREET IN JEFFERSON GA. HOMES
WERE ALSO DAMAGED AND TIN WAS BLOWN OFF A ROOF.
&&
EVENT NUMBER FFC1600651
KMLocal storm report, Dec 29, 4:35 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 AM EST THU DEC 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 1 S JEFFERSON 34.11N 83.58W
12/29/2016 JACKSON GA 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN IN THE AREA OF
MAGNOLIA AVENUE AND DAVID STREET IN JEFFERSON GA. HOMES
WERE ALSO DAMAGED AND TIN WAS BLOWN OFF A ROOF.
&&
CORRECTED LOCATION
EVENT NUMBER FFC1600651
KMSpecial weather statement, Dec 29, 4:35 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
435 AM EST THU DEC 29 2016
GAZ053-291000-
Coweta GA-
435 AM EST THU DEC 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR COWETA COUNTY UNTIL 500 AM EST...
At 435 AM EST...a strong thunderstorm was over Plant Yates, or 9
miles northwest of Newnan...moving east at 40 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Newnan, Tyrone, Sharpsburg, Turin, East Newnan, Madras, Thomas
Crossroads, Arnco-Sargent and Cannongate.
LAT...LON 3345 8497 3344 8494 3346 8491 3348 8462
3344 8463 3341 8461 3329 8462 3340 8501
TIME...MOT...LOC 0935Z 277DEG 34KT 3344 8494The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 12:14 AM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 46 min |
| Dec 29, 12:44 AM EST | Special Weather Statement | FFC | Murray, Whitfield | 31 min |
| Dec 29, 3:06 AM EST | Special Weather Statement | FFC | Forsyth | 24 min |
| Dec 29, 3:18 AM EST | Special Weather Statement | FFC | Gwinnett | 27 min |
| Dec 29, 3:31 AM EST | Special Weather Statement | FFC | Jackson | 29 min |
| Dec 29, 3:38 AM EST | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Hall, Jackson | 37 min |
| Dec 29, 4:12 AM EST | Special Weather Statement | FFC | Clarke, Oglethorpe | 33 min |
| Dec 29, 4:26 AM EST | Special Weather Statement | FFC | Madison | 34 min |
| Dec 29, 5:13 AM EST | Special Weather Statement | FFC | Newton | 32 min |
| Dec 29, 5:30 AM EST | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Dec 29, 5:52 AM EST | Special Weather Statement | FFC | Putnam | 23 min |
| Dec 29, 7:20 AM EST | Special Weather Statement | FFC | Hancock | 25 min |
| Dec 29, 7:28 AM EST | Special Weather Statement | FFC | Crawford | 32 min |
| Dec 29, 8:01 AM EST | Special Weather Statement | FFC | Glascock, Jefferson | 29 min |
| Dec 29, 8:07 AM EST | Special Weather Statement | FFC | Hancock | 23 min |
| Dec 29, 8:14 AM EST | Special Weather Statement | FFC | Talbot | 31 min |
| Dec 29, 8:27 AM EST | Tornado Warning | FFC | Marion, Talbot | 19 min |
| Dec 29, 9:06 AM EST | Tornado Warning | FFC | Macon, Taylor | 24 min |
| Dec 29, 9:32 AM EST | Severe Thunderstorm Warning | FFC | Houston, Macon | 28 min |
| Dec 29, 10:05 AM EST | Special Weather Statement | FFC | Pulaski | 25 min |
| Dec 29, 10:34 AM EST | Special Weather Statement | FFC | Laurens | 26 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.